Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2019, 6:01 PM EDT for Douglas County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2019, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 3, 2019, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Douglas County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:23 PM EDT | TSTM WND DMG | 1 N Winston, GA | POWERLINES DOWN NEAR INTERSECTION OF MANN ROAD AND POPPY DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WUUS52 KFFC 032201
SVRFFC
GAC097-032230-
/O.NEW.KFFC.SV.W.0263.190803T2201Z-190803T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
601 PM EDT Sat Aug 3 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Douglas County in north central Georgia...
* Until 630 PM EDT.
* At 601 PM EDT, a severe thunderstorm was located over Winston, or
near Douglasville, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Douglasville, Villa Rica, Winston, Lake Val-Do-Mar, Bill Arp and
Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3373 8490 3378 8490 3377 8488 3377 8485
3379 8476 3379 8473 3362 8479 3362 8490
3372 8491 3373 8491
TIME...MOT...LOC 2201Z 104DEG 8KT 3373 8485
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:33 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 3, 3:33 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 3 2019 .SHORT TERM /Tonight through Sunday Night/... Afternoon, diurnally driven, convection a bit "stunted" so far this afternoon across the forecast area. 12Z sounding showed ample moisture and a similar CAPE profile to yesterday. Weak short wave/ mid-level circulation over southeastern Alabama in the base of the stationary upper trough seems to be concentrating the better convection to the west of the forecast area. Still expect at least scattered coverage of convection through the afternoon into the early evening, especially across the west and north. Weak mid-level lapse rates should keep chances for strong to severe thunderstorms fairly limited. Upper trough axis sharpens up a bit over the region Sunday and we should see better coverage of convection. Lapse rates are forecast to be a little steeper, but moderate instability at best and no strong upper forcing should keep severe risk limited once again. Temperatures remain seasonable. 20 .LONG TERM /Monday through Saturday/... Relatively wet/active pattern will continue for at least one more day (Monday), but it does appear that the persistent upper "troughiness" that's been over the region for days will give way to more of a "northwest flow" pattern as we head through the work week. Longwave trough axis expected to finally sweep across the area Monday which will support higher POPs, especially across the southern and eastern counties of our area (basically along and south/east of I-85). Should see some drying / lower chances for convection Tuesday behind this wave, but NW flow brings a piece of energy down across the area Wednesday. Additional upper level disturbances could affect the area Thursday through Saturday, maintaining at least "chance" (30-50%) POPs across the area. Temperatures through the week will be warm but hover around normal for early August. DJN.83 && .AVIATION... 18Z Update... VFR conditions expected across the forecast area through 06Z, outside of scattered convection. Will see areas of MVFR or lower conditions developing 06Z through 14Z, however impacts at the TAF sites will be highly dependent on where the heavier precipitation occurs into this evening. Conditions improving to VFR areawide by 16- 18Z. East winds 4-8kt become more northeast to north and diminish after 00Z then northwest by 10-12Z. //ATL Confidence...18Z Update... Medium to high all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 87 / 40 60 50 50 Atlanta 73 85 72 87 / 40 70 50 40 Blairsville 62 79 64 81 / 40 60 40 50 Cartersville 69 86 70 88 / 40 70 40 40 Columbus 72 90 72 89 / 40 60 50 50 Gainesville 70 85 70 86 / 40 60 40 40 Macon 71 88 71 89 / 30 60 60 50 Rome 69 88 70 89 / 40 60 40 40 Peachtree City 70 87 70 88 / 40 60 50 40 Vidalia 72 90 73 92 / 30 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....DJN.83 AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1202 PM EDT Sat Aug 3 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will develop this afternoon across north and central Georgia. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. Thunderstorms are expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 4:38 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Sat Aug 3 2019
GAZ052-066-032115-
Troup GA-Heard GA-
438 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TROUP AND HEARD COUNTIES
UNTIL 515 PM EDT...
At 438 PM EDT...a strong thunderstorm was over Glenn, or 10 miles
northwest of LaGrange...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Franklin, Hogansville, Corinth, Texas, Harrisonville,
Hillcrest, Wares Crossroads, Glenn and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3339 8506 3331 8497 3328 8496 3328 8495
3326 8495 3323 8494 3322 8488 3321 8486
3321 8487 3318 8486 3301 8516 3308 8523
3320 8525
TIME...MOT...LOC 2038Z 228DEG 11KT 3314 8517
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 5:13 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Sat Aug 3 2019
GAZ031-032145-
Paulding GA-
513 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING COUNTY
UNTIL 545 PM EDT...
At 512 PM EDT...a strong thunderstorm was near New Georgia, or near
Dallas. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dallas, Braswell, Yorkville and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3395 8504 3395 8498 3400 8496 3392 8480
3377 8486 3377 8488 3380 8497 3381 8504
3390 8504 3390 8505 3392 8505
TIME...MOT...LOC 2112Z 107DEG 3KT 3386 8492
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 5:21 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Sat Aug 3 2019
GAZ006>008-032145-
Gilmer GA-Union GA-Fannin GA-
521 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...WESTERN
UNION AND EASTERN FANNIN COUNTIES UNTIL 545 PM EDT...
At 521 PM EDT...a strong thunderstorm was over Dial, or 8 miles
southeast of Blue Ridge. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Morganton, Dial, Hemp, Margret, Pisgah, Mineral Bluff and
Hurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3486 8410 3469 8414 3468 8436 3494 8430
TIME...MOT...LOC 2121Z 101DEG 1KT 3479 8421
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 5:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Sat Aug 3 2019
GAZ030-031-041-032215-
Polk GA-Haralson GA-Paulding GA-
549 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON AND WESTERN PAULDING COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was over Eubank Lake, or 9
miles northeast of Buchanan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Yorkville, Fish Creek, Felton, Eubank
Lake, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3397 8532 3408 8502 3388 8498 3381 8517
TIME...MOT...LOC 2149Z 155DEG 3KT 3392 8512
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 5:51 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Aug 3 2019
GAZ066-067-032215-
Troup GA-Meriwether GA-
551 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT...a strong thunderstorm was over Odessadale, or near
Greenville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Hogansville, Warm Springs, Lone Oak, Rocky Mount, Saint
Marks, Raleigh, Mountville, Louise, Odessadale, Stovall, Big Springs,
Durand and Harris City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3290 8462 3287 8488 3316 8500 3319 8465
TIME...MOT...LOC 2151Z 155DEG 3KT 3300 8481
WIND...40MPHSpecial weather statement, Aug 3, 5:57 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Sat Aug 3 2019
GAZ043-032230-
Douglas GA-
557 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 630 PM
EDT...
At 557 PM EDT...a strong thunderstorm was over Winston, or near
Douglasville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Villa Rica, Winston, Lake Val-Do-Mar, Chapel Hill, Bill
Arp and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8490 3378 8490 3377 8488 3377 8485
3379 8476 3379 8473 3381 8472 3381 8469
3369 8466 3361 8485 3367 8491 3373 8491
TIME...MOT...LOC 2157Z 155DEG 3KT 3372 8479
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Aug 2, 8:34 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 3, 4:38 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 3, 5:13 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Aug 3, 5:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Aug 3, 5:51 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Aug 3, 5:57 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 3, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 25 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Oconee | 23 min |
| Aug 3, 6:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 6:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 3, 6:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 3, 6:33 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Aug 3, 6:37 PM EDT | Special Weather Statement | FFC | White | 23 min |
| Aug 3, 6:56 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Aug 3, 7:00 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 3, 7:07 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 3, 7:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 7:15 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 3, 7:28 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 3, 7:32 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Aug 3, 7:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 3, 7:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.